Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for insomnia

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5046 Questions

default
Posted on Fri, 3 Mar 2017 in Sleep Disorders
Question: I am trying to find out what's best for my troubles sleeping.
doctor
Answered by Dr. Seikhoo Bishnoi 39 minutes later
Brief Answer:
Please provide me more details

Detailed Answer:
Hello thanks for asking from HCM

Please elaborate the problem in detail. Since how many days you are having this problem?

Any significant stress that is disturbing sleep?

Any history of depression or anxiety disorder?

Any treatment taken and side effects with drugs?

Do you have problem in going to sleep or there are multiple awakenings in night?

Thanks. Please provide me details in follow up question.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 5 minutes later
10 months lost my loved one! I have had troubles before when a tragic incident occurs.
doctor
Answered by Dr. Seikhoo Bishnoi 50 minutes later
Brief Answer:
Benzodiazepines can be used on SOS basis for sleep.

Detailed Answer:
Hello again

I am sorry about your loss. Due to significant stress you are not sleeping well. Medicines like benzodiazepines can be used for sleep in your case. Clonazepam or Alprazolam or Lorazepam etc are commonly used. The drugs will reduce significant anxiety and stress and will aid in sound sleep.

But these drugs should be used for short term only. Regular use is known to result in dependence. OTC drugs like Benadryl can be used for sleep too but are not very potent.

You can talk with your doctor for these drugs.

Thanks. Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 7 minutes later
How much benadryl can you use?
doctor
Answered by Dr. Seikhoo Bishnoi 4 minutes later
Brief Answer:
Benadryl can help in 50 mg dose.

Detailed Answer:
Hello again

Benadryl in 25-50 mg dose helps in sleep. You can try 50 mg dose for some time and this will improve your sleep.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Lorazepam

doctor1 MD

Most of the day, my heart rate is over 100bpm. My normal resting heart rate has always been ~62bpm. This all started last November. I thought it was anxiety attacks b/c of the stress of school.But it s gotten to the point that this increased hear rate is almost constant instead of intermittently throughout the day. In the last 1.5 months, I ve tried taking Xanax 0.5 mg & it seemed to help a few times but doesn t anymore. Then I was switched to Lorazepam 2.5 & it doesn t help either. I m not able to exercise right now b/c I had my rotator cuff repaired just 8 weeks ago. Could this be a more serious cond n & not just anxiety? I don t smoke. I don t drink caffeine. I m not on any decongestants. And I DO drink A LOT of water. My daily medications are Levothyroxin 0.5mg, Nexium, Effexor XR 75mg/day, Concerta 27mg bid, & now the Lorazepam. It is very difficult for me to sleep (as well as study, for that matter) when my heart rate is so high so I have one rum & Sprite before bed just to calm down & sleep. I often wake up in the middle of the night b/c my heart is suddenly racing. Here is some background information that you may/may not find helpful. when I was ~20 years old, my mom noticed that after walking up a set of stairs, or even just walking up a small hill, I would be VERY short of breath & my heart rate got up to 160 bpm at a time. This continued when I was in college & working out on a daily basis & healthy. My workout would consist of at least 30 min. on an elliptical & never had to stop b/c I was short of breath or my heart was racing. I went to a Cardiologist & he did the stress test, echocardiogram, etc. . . . He then referred me to an electrophysiologist who performed a table tilt test & throughout all this testing, I think I wore a Holter monitor at least 4 times. The Dr. said that yes, my heart rate does tend to race during very little activity but it also came down very quickly too so he wasn t worried about it. He said that if this continued on into my late 20 s, he would want to go in & burn a portion of my SA node. I wasn t too keen on that. I was put on Atenolol & it worked GREAT. The problem COMPLETELY went away. But then I had to start taking allergy injections & apparently Atenolol & allergy injections don t mix. So, now not only do I have the racing heart rate/shortness of breath problem that i ve had for ~16 years but I can also just be sitting on my couch & suddenly my heart rate is well over 100bpm. Earlier while I was studying, it got up to 128bpm. I ve been on Concerta for ~1 year now & I know one of the side effects can be an increased heart rate. I m also well aware that there is a problem w/overdiagnosis of ADHD. BUT, I m DEFINITELY NOT one of those ppl. I can t tell you how much it helps me study & it s my understanding that 54mg/day isn t a very high dose. Thank you for your time & any suggestions you have.

doctor1 MD

I m caring for my mother who has been diagnosed with CHF. They state that she is only using 16% of her heart. She is having episodes of extreme heat coupled with SOB and heart palpitations. We ve been treating with ice packs and increased 02, and tried some lorazepam, which she doesn t like to use because it makes her sleepy. She wants to know what causes these episodes and if Tylenol would help with the hot flash component of these episodes. Thank you!

doctor1 MD

My 12 year old brother is having middle stomach pain. This has been going on for about 7 months now. My mom has taken him to the doctor and the have done tests that haven t shown anything out of the ordinary. He has asperger s syndrome and that comes with hypersensitivity issues so this might be hurting him worse then it would someone without these issues. He likes to sleep on the couch at night. He says his stomach hurts more when he sleeps in his own bed. He takes prozac for the asperger s and clonidine to help him sleep. They also put him on Lorazepam because they thought that the stomach pain might be from anxiety.He weighs about 140 and is about 4 9 . We just don t k-now if it s anxiety or something actually physical. Can you help?

doctor1 MD

Hello Doctor,

My aunt is on at home hospice care going 5 months, she is 92 yrs old diagnosed with es colon cancer with mets to pancreas. She also has chronic kidney disease.

Current pain management-Morphine (Kadian 10mg)daily

Previously reduced to 5mg due to adverse effects of sleeplessnes/hallucinations/myoclonic twitching, however pain/anxiety/agitation returned.

Side effects were treated with lorazepam.

Hospice advised Haldol, however we did not want to give such a strong antipsychotic.

We are now back to 10mg, it does control the pain/anxiety/agitation.

Unfortunately the side effects have returned, only this time a little worse. She has been awake for almost 60 hours. Given 1mg Lorazepam yesterday at 4pm had no effect.

Doctor prescribed risperidone which was given 4 hours and she is still awake. She is bed bound. What are your thoughts on possibly switching to different pain management? At this point would there be any benefits or might a change be opening the door to possibly worse side effects? Any input would be appreciated. Thank you, Nat

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of...